• Content count

  • Joined

  • Last visited

Community Reputation

7 Neutral

1 Follower

About cheezycakes

Profile Information

  • Gender Male
  1. Is accutane working for me?

    It'll work, don't worry. Sometimes it just takes a while and you'll have doubts. It took me 6-8  weeks before any kind of results. For some people, it will take longer, but the end result is always the same
  2. It takes a while for Accutane to build up a therapeutic level in your body. But don't be worried, my doctor told me that he's never seen anyone not have results on Accutane. For some people, it takes a while for the skin to dry out. I'm guessing in a couple of weeks you'll be asking advice on how to deal with your dry skin 
  3. So I thought I'd share, given the amount that's been written about this topic. I am a 28 year old male who finished his second round of Accutane about July of 2014. The first course was 60 mg/day for 5 months, the second was 80 mg/day for 6 months.  I noticed that after about 3 weeks after my first course, I was having trouble maintaining an erection. I was never depressed while on Accutane and had virtually no side-effects (abnormal blood work, loss of night vision, irritable bowel) while on the medication. Ironically on the medication, I never experienced this side effect. In fact, my triglycerides and liver enzymes didn't budge. Gradually, I felt there was a desensitization of my penis and I was unable to become fully hard (even when I was hard). I had sporadic morning erections and my libido tanked.  Gradually, through many months, the symptoms have definitely improved. Right now, I would estimate that I am 85-90% back to normal. I am not an alarmist nor do I push any anti-Accutane agenda. In fact, I would say Accutane has been a godsend for me; my cystic acne had gotten me to the point where I didn't want to be seen in public and couldn't make any eye contact with anyone. However, I did experience this rare side effect and it has gotten better, for all those who share my experience. Having read through numerous posts, I know there are those who have not recovered after many years and also those who think this is all psychological. It is my opinion that this is a physical side effect because I believe in experiments, Accutane has shown to alter neural function. I am also proof that people do recover essentially spontaneously and without hormones, testosterone, saw palmetto... etc. I think only time will tell if something becomes permanent. I wish people who share my experience all the best. I know it is absolute hell when it happens to you. I experienced it for more than a year and would not wish it on anyone.